MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-6-3D-ES
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that when the surgeon used coils to treat a posterior communicating artery aneurysm, when filling the second coil, the surgeon found that the coil was stuck at the end of the echelon microcatheter and could not be pushed or pulled back.After the microcatheter was pulled out of the body, the coil push rod was withdrawn and the coil was found to have stretched.There was catheter resistance in the distal section.There was no damage to the catheter or the coil.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing aneurysm coil embolization surgery for treatment of a saccular, ruptured posterior communicating artery a neurysm with a max diameter of 3 mm and a 2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.The access vessel was the femoral artery with a diameter of 8f.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the spring coil failed to come out of the catheter and fell into the microcatheter.Continuous saline flush was administered and maintained as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within a sealed biohazard pouch; within an opened axium coil inner pouch and within a dispenser track.The echelon-10 micro catheter used in the event was not returned.Visual inspection/damage location details: no bends or kinks were found with the axium prime coil pushwire.The implant coil was found to be broken and not returned.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was unable to be confirmed as the implant coil was broken and not returned.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed as the axium coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include the use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.The echelon-10 micro catheter has a labeled id (inner diameter) of 0.017" with two separate marker bands.Per axium implant coil instructions for use (ifu): ¿axium detachable coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿.Therefore, the echelon-10 micro catheter was found to be compatible for use with the axium implant coil and can be ruled out as a potential cause.(reyesr32 2025-09-10) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22554877
Report Number9617601-2025-00666
Device Sequence Number9785296
Product Code KRD
UDI-Device Identifier00763000313715
UDI-Public(01)00763000313715(17)270713(10)229241594
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2.5-6-3D-ES
Device Catalogue NumberAPB-2.5-6-3D-ES
Device Lot Number229241594
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer07/22/2025
09/10/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/18/2025
10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age54 YR
Patient SexFemale